MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50792
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.Common name & product code: dqx wire, guide, catheter.Occupation: non-healthcare professional.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an attempted lower leg revascularization procedure involving a patient with severe ischemia, claudication and a total occlusion from the knee-down, an approach cto microwire wire guide separated in the patient's calcified artery.The complaint device was inserted into the lower leg and partially advanced though the lesion when it became kinked and stuck in the artery.The physician decided a that point to stop the procedure, as the procedure was a "last attempt" at resolving the occlusion before a possible amputation of the leg.When the physician pulled the wire out of an unknown catheter, the wire fractured, leaving the platinum tip of the device in the patient.There is no plan to retrieve the fragment of the device.The lower extremity vessel was reportedly totally occluded from the knee down before and after the procedure, and the doctor was "not concerned" about the event because the artery had been totally occluded for "some time".The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which warns "this wire is a delicate instrument and should be handled carefully; forceful angulation should be avoided." it goes on to note ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and no product returned, investigation has concluded that the patient¿s anatomy and condition contributed to the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9155779
Report Number1820334-2019-02532
Device Sequence Number14239629
Product Code DQX
UDI-Device Identifier00827002507920
UDI-Public(01)00827002507920(17)200201(10)5851224
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model NumberG50792
Device Catalogue NumberCMW-14-300-18G
Device Lot Number5851224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR